Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 3, 2007, 4:28 PM EDT for Darlington County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 4:28 PM EDT (20:28 UTC)
- Expired
- May 3, 2007, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Darlington County, SC
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:44 PM EDT, 44 minutes earlier.
Area forecast discussion, May 3, 3:44 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 344 PM EDT THU MAY 3 2007 .SYNOPSIS... A BACKDOOR COLD FRONT WILL SLOWLY DROP SOUTH ACROSS THE CAROLINAS TONIGHT...AND LINGER SOUTH OF THE AREA FRIDAY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY THROUGH NEXT WEDNESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY/... TEMPS REACHED INTO THE 80S THIS AFTERNOON WITH DEWPOINTS INTO THE 60S AS FRONT CONTINUES TO SLOWLY MOVE THROUGH THE AREA FROM NORTH TO SOUTH. SEA BREEZE KICKED IN PRODUCING MORE EAST SOUTHEAST COMPONENT TO THE WINDS ALONG COASTAL SECTIONS WITH NORTHERLY WINDS INLAND WHICH HELPED TO PRODUCE SOME LOW LEVEL CONVERGENCE TO TRIGGER A FEW SHOWERS OR THUNDERSTORMS. OTHER ISOLATED THUNDERSTORMS BEGINNING TO DEVELOP TO THE WEST WITH VILS REACHING 65. FAIRLY GOOD HEATING AND SOME LIFT SUPPORTED BY FRONTAL BOUNDARY WILL HELP TO TRIGGER SOME SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS EVENING. WILL KEEP SLIGHT CHANCE POPS THROUGH THIS EVENING AND THEN CHANCE POPS OVERNIGHT AS LIFT AND UPPER LEVEL DYNAMICS INCREASE. GREATEST LIFT SHOULD REMAIN TO THE NORTH OF OUR LOCAL AREA LENDING TO JUST CHANCE POPS FOR OUR AREA. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... STILL A VERY LOW CONFIDENCE FORECAST WITH THE FRONTAL BOUNDARY NEARLY STATIONARY SOUTH OF THE AREA. WEDGE SIGNATURE AND ISENTROPIC LIFT OVER THE FRONT BOTH APPEAR WEAK...SO AT THIS POINT JUST ANTICIPATE AN UNSETTLED WEATHER SITUATION BOTH DAYS. PLENTY OF CLOUD COVER WILL KEEP TEMPS JUST A BIT COOLER THAN CLIMO. GUIDANCE IS SHOWING HIGH CHANCE AND EVEN SOME LIKELY POPS...ESPECIALLY FRIDAY...AND SAT AFTERNOON/NIGHT. HOWEVER SOME OF THE PRECIP BULLSEYES LOOK A BIT LIKE FEEDBACK...AND GIVEN THE LACK OF CLEAR FORCING MECHANISMS AND DRY PATTERN THAT HAS PERSISTED THE LAST 2 MONTHS...WILL KEEP THINGS IN THE CHANCE CATEGORY. THE ONE BIT OF FORCING I DO TRUST IS THE VORT MAX CURRENTLY OVER THE OHIO VALLEY...BUT THAT LOOKS LIKE IT WILL PASS FAR ENOUGH TO OUR NORTH FRI MORNING THAT A 40 POP IN THE NORTHERN TIER OF COUNTIES IS THE BEST WE CAN DO. && .LONG TERM /SUNDAY THROUGH THURSDAY/... COULD BE A LITTLE WAVE OF LOW PRESSURE MOVING THROUGH THE AREA ALONG A COLD FRONT AT 12Z SUNDAY. DURING THE DAY THE FRONT WILL SAG SOUTHWARD THROUGH THE AREA AS HIGH PRESSURE BUILDS INTO THE AREA. WE COULD SEE ISOLATED TO SCATTERED SHOWERS DURING SUNDAY WHICH SHOULD END FROM N TO S AS THE HIGH NOSES IN. FOR THE REMAINDER OF THE PERIOD...FAIR AND DRY WEATHER IS EXPECTED THOUGH THERE COULD BE A LITTLE MORE CLOUDINESS THURSDAY IN RESPONSE TO A TROUGH OF LOW PRESSURE ALONG THE NORTHERN PERIPHERY OF THE RIDGE. TEMPERATURES THROUGH THE PERIOD SHOULD BE WITHIN A FEW DEGREES OF NORMAL FOR THIS TIME OF YEAR WHICH IS UPPER 70S BY DAY AND UPPER 50S BY NIGHT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... QUITE A CHALLENGING AVIATION FORECAST FOR THE NEXT 24 HOURS. FRONT DROPS SOUTH...BRINGING LOWER CEILINGS WITH IT. COULD BE SOME SCATTERED THUNDERSTORM ACTIVITY OUT AHEAD OF THE FRONT THIS AFTERNOON...HOWEVER MOST OF THE PRECIP WILL BE STRATIFORM BEHIND THE FRONT. CEILINGS SHOULD QUICKLY LOWER TO IFR THIS EVENING...HOWEVER CONFIDENCE IN CEILING HEIGHT AND TIMING IS RATHER LOW. THINK MVFR/IFR CEILINGS WILL HANG AROUND MOST OF THE DAY FRIDAY AS FRONT STRUGGLES TO PUSH FURTHER SOUTH. MVFR/IFR CEILINGS MAY PERSIST THROUGH SATURDAY NIGHT. && .MARINE... NEAR TERM /THROUGH 6 AM FRIDAY/... WINDS WILL BE BACKING AROUND FROM THE SOUTHEAST TO EAST AND THEN NORTHEAST AS COLD FRONT MOVES FROM NORTH TO SOUTH ACROSS LOCAL WATERS. SEAS WILL REMAIN IN THE 2 TO 3 FT RANGE...EXCEPT IN SOME ISOLATED THUNDERSTORMS LATER TONIGHT INTO EARLY TOMORROW. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... PERSISTENT NE FLOW THRU THIS PERIOD. AT THIS POINT AM KEEPING WINDS AROUND 15 KT THO ANY SHARPENING OF THE COASTAL TROF COULD PINCH THE GRADIENT A BIT AND RESULT IN SLIGHTLY STRONGER WINDS. THE DURATION AND OPEN FETCH WILL ALLOW SEAS TO BUILD TO MARGINAL SCA CRITERIA BY SAT MORNING. THIS FORECAST REPRESENTS THE HIGH SIDE OF WW3 GUIDANCE...AND MAY NEED A TWEAK DOWN IF THE WIND DIRECTION ENDS UP MORE NNE THAN ENE. LONG TERM /SUNDAY THROUGH TUESDAY/... LITTLE PROBLEM WITH WINDS EXPECTED THROUGH THE FORECAST AS NE WINDS 15 KT SUNDAY SLOWLY BACK TO NW BY TUESDAY. LARGER ISSUE COULD BE SWELL GENERATED BY LOW PRESSURE WELL OFFSHORE LATER SUNDAY AND MONDAY. SEAS COULD PEAK IN THE 5 TO 7 FT RANGE AT 20 NM SUNDAY NIGHT...PERHAPS EVEN A LITTLE HIGHER. SEAS SHOULD FALL OFF THE 2 TO 4 FEET BY THE END OF TUESDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...RAS LONG TERM...RAN AVIATION...DL
Hazardous weather outlook, May 3, 3:33 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 333 AM EDT THU MAY 3 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040745- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 333 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-040745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 333 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:15 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 45 min |
| May 3, 5:29 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence | 61 min |
| May 3, 6:29 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.